Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Two examples of Borel partially ordered sets with the countable chain condition

Author: Stevo Todorčević
Journal: Proc. Amer. Math. Soc. 112 (1991), 1125-1128
MSC: Primary 03E05; Secondary 03E15, 54H05
MathSciNet review: 1069693
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We define an open symmetric two-place relation on the reals such that the reals cannot be covered by countably many sets of related elements, but there is no uncountable set of unrelated elements. The poset $ \mathcal{P}$ of finite sets of related elements satisfies the countable chain condition but it may fail to have the property K, i.e., a substantial irregularity can be injected in $ \mathcal{P}$.

References [Enhancements On Off] (What's this?)

  • [1] M. Bell, Two Boolean algebras with extreme cellular and compactness properties, Canad. J. Math. 35 (1983), 824-838. MR 735899 (85h:06032)
  • [2] W. W. Comfort and S. Negrepontis, Chain conditions in topology, Cambridge Univ. Press, 1982. MR 665100 (84k:04002)
  • [3] S. Todorcevic, Remarks on cellularity in products, Compositio Math. 57 (1986), 357-372. MR 829326 (88h:54009)
  • [4] -, Partition problems in topology, Amer. Math. Soc., Providence, RI, 1988.
  • [5] -, Trees and linearly ordered sets, Handbook of Set-Theoretic Topology (K. Kunen and J. E. Vaughan, eds.), Elsevier Science Publishers, 1984.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 03E05, 03E15, 54H05

Retrieve articles in all journals with MSC: 03E05, 03E15, 54H05

Additional Information

Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society